Alert archive / Tennessee / Tornado Warnings in 2019
Tornado Warning 7, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Feb 23, 2019, 6:02 PM CST for 4 counties in Tennessee. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 23, 2019, 6:02 PM CST (00:02 UTC)
- Expired
- Feb 23, 2019, 6:17 PM CST
- In force
- 15 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Chester County, TN, Henderson County, TN, Madison County, TN, McNairy County, TN
The radar
The Memphis radar (KNQA), 104 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 23, 12:26 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 0.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2224 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
324
WFUS54 KMEG 240002
TORMEG
TNC023-077-109-113-240030-
/O.NEW.KMEG.TO.W.0007.190224T0002Z-190224T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
602 PM CST SAT FEB 23 2019
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Southwestern Henderson County in western Tennessee...
North central McNairy County in western Tennessee...
Southeastern Madison County in western Tennessee...
Chester County in western Tennessee...
* Until 630 PM CST.
* At 601 PM CST, doppler radar indicated a severe thunderstorm
producing a tornado was located over Chickasaw State Park, moving
northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Henderson, Chickasaw State Park, Silerton, Jacks Creek, Mifflin,
Masseyville, Finger, Enville, Medon, Pinson, Parkburg, Huron,
Palestine, Hickory Corners, Deanburg, Roby, Five Points, Montezuma,
Cabo and Middle Fork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3528 8878 3530 8879 3533 8879 3539 8884
3543 8884 3543 8890 3564 8846 3542 8836
TIME...MOT...LOC 0001Z 236DEG 48KT 3540 8876
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$2 follow-up statements
858
WWUS54 KMEG 240011
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
611 PM CST SAT FEB 23 2019
TNC109-240021-
/O.CAN.KMEG.TO.W.0007.000000T0000Z-190224T0030Z/
McNairy TN-
611 PM CST SAT FEB 23 2019
...THE TORNADO WARNING FOR NORTH CENTRAL MCNAIRY COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM CST for western
Tennessee.
LAT...LON 3536 8865 3534 8868 3536 8870 3545 8873
3551 8873 3564 8846 3546 8840
TIME...MOT...LOC 0011Z 236DEG 48KT 3548 8862
$$
TNC023-077-113-240030-
/O.CON.KMEG.TO.W.0007.000000T0000Z-190224T0030Z/
Henderson TN-Madison TN-Chester TN-
611 PM CST SAT FEB 23 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CST FOR
SOUTHWESTERN HENDERSON...SOUTHEASTERN MADISON AND CENTRAL CHESTER
COUNTIES...
At 611 PM CST, doppler radar indicated a severe thunderstorm
producing a tornado was located over Henderson, moving northeast at
55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Henderson, Jacks Creek, Mifflin, Pinson, Five Points, Montezuma,
Middle Fork, Huron, Cabo and Pinson Mounds State Archaeological Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3536 8865 3534 8868 3536 8870 3545 8873
3551 8873 3564 8846 3546 8840
TIME...MOT...LOC 0011Z 236DEG 48KT 3548 8862
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$861
WWUS54 KMEG 240017
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
617 PM CST SAT FEB 23 2019
TNC023-077-113-240027-
/O.CAN.KMEG.TO.W.0007.000000T0000Z-190224T0030Z/
Henderson TN-Madison TN-Chester TN-
617 PM CST SAT FEB 23 2019
...THE TORNADO WARNING FOR SOUTHWESTERN HENDERSON...SOUTHEASTERN
MADISON AND CENTRAL CHESTER COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened, and no longer
appears capable of producing a tornado.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM CST for western
Tennessee.
LAT...LON 3536 8865 3534 8868 3536 8870 3545 8873
3551 8873 3564 8846 3546 8840
TIME...MOT...LOC 0016Z 236DEG 48KT 3553 8853
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Feb 23, 5:40 PM CST, 22 minutes earlier.
Area forecast discussion, Feb 23, 5:40 PM CST, 22 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
540 PM CST Sat Feb 23 2019
.UPDATE...
See the 00z aviation discussion.
&&
.PREV DISCUSSION... /issued 248 PM CST Sat Feb 23 2019/
DISCUSSION...
Focus remains over north Mississippi and adjacent west Tennessee.
Thunderstorms have struggled to reach severe levels early this
afternoon despite rather impressive CAPE for late February. Water
vapor shows shortwave "spoke" rotating north away from the region
as it tracks quickly toward the Great Lakes. CAMs appear to
respond with dramatic weakening of CAPE from mid-afternoon onward.
Still the threat remains at this time for severe weather as the
surface trough moves across the area this afternoon into early
evening.
Meanwhile, flash flooding remains a threat along and ahead of the
surface trough. Will peal back on the Flash Flood Watch to the
west. Also, gradient wind threat remains ahead and behind the
surface trough and with such wet soils there is a risk for tree
fall in 25Kt winds or greater. Will keep the advisory in place.
Weather pattern change with the exit of the strong shortwave into
the Great Lakes region on Sunday. Upper ridge over the Caribbean
breaks down and the western US trough evolves into move zonal
flow across the country. This is important as the pattern that
brought the abundant rainfall over much of February ends. For the
upcoming week more seasonal temperatures are expected as weak
fronts move through from mid-week into the weekend. These systems
are not expected to produce heavy rainfall.
&&
.AVIATION...
/00z TAFs/
Showers and thunderstorms will end from west to east this evening
with TUP/MKL being the only terminals that may be affected.
Otherwise, expected breezy southwest winds overnight shifting from
the west-northwest late tonight as a cold front moves through the
area. Northwest winds will continue through tomorrow, eventually
weakening by late afternoon. A cloud deck around 2500-3000 ft is
expected to move across the norther reaches of the area overnight
and could provide a brief MVFR ceiling. However, TAFs contain
prevailing VFR conditions at this time.
Johnson
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until midnight CST tonight for Clay-Craighead-
Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
Poinsett-St. Francis.
MO...Wind Advisory until midnight CST tonight for Dunklin-Pemiscot.
MS...Wind Advisory until midnight CST tonight for Benton MS-Coahoma-
DeSoto-Lafayette-Marshall-Panola-Quitman-Tallahatchie-Tate-
Tunica-Yalobusha.
Flash Flood Watch until midnight CST tonight for Alcorn-Benton
MS-Calhoun-Chickasaw-Itawamba-Lafayette-Lee MS-Marshall-
Monroe-Pontotoc-Prentiss-Tippah-Tishomingo-Union-Yalobusha.
TN...Wind Advisory until midnight CST tonight for Carroll-Crockett-
Dyer-Fayette-Gibson-Hardeman-Haywood-Henry-Lake-Lauderdale-
Madison-Obion-Shelby-Tipton-Weakley.
Flash Flood Watch until midnight CST tonight for Benton TN-
Carroll-Chester-Crockett-Decatur-Fayette-Gibson-Hardeman-
Hardin-Haywood-Henderson-Henry-Madison-McNairy-Weakley.
&&Hazardous weather outlook, Feb 23, 5:47 PM CST, 15 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 547 PM CST Sat Feb 23 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-241100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 547 PM CST Sat Feb 23 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight The risk for Severe Weather remains across portions of west Tennessee and north Mississippi where a Tornado Watch continues until 8 pm CST. Heavy rainfall is also possible across portions of west Tennessee and north Mississippi. A Flash flood Watch continues for those areas this evening. Due to saturated soils, large trees may be downed by sub-severe wind gusts. Breezy conditions are forecast outside of thunderstorms today. A Wind Advisory is in effect for all the Midsouth except for areas near the Tennessee River valley. .DAYS TWO THROUGH SEVEN...Sunday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through mid-evening. PWB/JEB
In the hours before
Local storm report, Feb 23, 4:48 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
448 PM CST SAT FEB 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM TSTM WND DMG 2 S AMORY 33.96N 88.48W
02/23/2019 MONROE MS TRAINED SPOTTER
SEVERAL TREES DOWN NEAR THE SCHOOL IN BECKER,
MISSISSIPPI, ON HWY 25.
&&
TLSJRLocal storm report, Feb 23, 4:49 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
449 PM CST SAT FEB 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TORNADO 4 W LEEDY 34.81N 88.43W
02/23/2019 ALCORN MS 911 CALL CENTER
BRIEF TORNADO ALONG COUNTY ROAD 343. REPORT OF DEBRIS
BEING LOFTED.
&&
MJLocal storm report, Feb 23, 4:57 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
457 PM CST SAT FEB 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TORNADO 3 WNW BURNSVILLE 34.86N 88.37W
02/23/2019 ALCORN MS LAW ENFORCEMENT
REPORT OF TORNADO TOUCHDOWN ON HWY 72 ON THE TISHOMINGO
AND ALCORN COUNTY LINE.
&&
SGWSpecial weather statement, Feb 23, 5:22 PM CST, 40 minutes before
Special Weather Statement
National Weather Service Memphis TN
522 PM CST SAT FEB 23 2019
TNZ089-090-232345-
Hardeman TN-Fayette TN-
522 PM CST SAT FEB 23 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 545 PM CST
FOR...
Northwestern Hardeman County in western Tennessee...
Northeastern Fayette County in western Tennessee...
At 522 PM CST...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Somerville, or 14
miles west of Bolivar, moving northeast at 55 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northwestern Hardeman and northeastern Fayette Counties
should monitor this storm closely.
LAT...LON 3511 8905 3511 8938 3533 8933 3540 8924
3540 8919 3542 8918 3542 8884 3539 8884
TIME...MOT...LOC 2322Z 237DEG 50KT 3522 8925Special weather statement, Feb 23, 5:50 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Memphis TN
550 PM CST SAT FEB 23 2019
TNZ003-004-020-021-051-052-240030-
Carroll TN-Weakley TN-Madison TN-Crockett TN-Henry TN-Gibson TN-
550 PM CST SAT FEB 23 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 630 PM CST
FOR...
Carroll County in western Tennessee...
Southeastern Weakley County in western Tennessee...
Northern Madison County in western Tennessee...
Southeastern Crockett County in western Tennessee...
Southwestern Henry County in western Tennessee...
Southeastern Gibson County in western Tennessee...
At 550 PM CST...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Humboldt, moving
northeast at 65 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Carroll...southeastern Weakley...northern Madison...
southeastern Crockett...southwestern Henry and southeastern Gibson
Counties should monitor this storm closely.
LAT...LON 3582 8855 3581 8859 3577 8861 3568 8870
3569 8906 3622 8871 3621 8815
TIME...MOT...LOC 2350Z 236DEG 57KT 3582 8889Local storm report, Feb 23, 5:55 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
555 PM CST SAT FEB 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM FUNNEL CLOUD 2 SE TOONE 35.33N 88.93W
02/23/2019 HARDEMAN TN PUBLIC
FUNNEL CLOUD REPORTED NEAR INTERSECTION OF HIGHWAYS 18
AND 138.
&&
MJThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 6:16 PM CST | Severe Thunderstorm Warning | MEG | Benton, Carroll, Chester, Decatur, Henderson | 23 min |
| Feb 23, 6:19 PM CST | Special Weather Statement | MEG | Benton, Carroll, Henry | 41 min |
| Feb 23, 8:13 PM CST | River Flood Warning | MEG | Obion, Weakley | 46 hr |
| Feb 23, 8:21 PM CST | River Flood Warning | MEG | Lauderdale, Tipton | 6 days |
| Feb 24, 3:45 AM CST | Wind Advisory | MEG | Dyer, Gibson, Henry, Lake, Lauderdale, Obion and 1 more | 2 hr |
Nearby
Tornado Warnings in Tennessee, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.